Show simple item record

dc.contributor.authorAbel, Zachary Ryan
dc.contributor.authorDemaine, Erik D.
dc.contributor.authorDemaine, Martin L.
dc.contributor.authorEisenstat, Sarah Charmian
dc.contributor.authorLynch, Jayson R.
dc.contributor.authorSchardl, Tao Benjamin
dc.date.accessioned2014-04-23T20:49:10Z
dc.date.available2014-04-23T20:49:10Z
dc.date.issued2013-07
dc.date.submitted2012-08
dc.identifier.issn1882-6652
dc.identifier.urihttp://hdl.handle.net/1721.1/86227
dc.description.abstractWe prove the NP-completeness of finding a Hamiltonian path in an N × N × N cube graph with turns exactly at specified lengths along the path. This result establishes NP-completeness of Snake Cube puzzles: folding a chain of N3 unit cubes, joined at face centers (usually by a cord passing through all the cubes), into an N × N × N cube. Along the way, we prove a universality result that zig-zag chains (which must turn every unit) can fold into any polycube after 4 × 4 × 4 refinement, or into any Hamiltonian polycube after 2 × 2 × 2 refinement.en_US
dc.language.isoen_US
dc.publisherInformation Processing Society of Japanen_US
dc.relation.isversionofhttp://dx.doi.org/10.2197/ipsjjip.21.368en_US
dc.rightsCreative Commons Attribution-Noncommercial-Share Alikeen_US
dc.rights.urihttp://creativecommons.org/licenses/by-nc-sa/4.0/en_US
dc.sourceMIT web domainen_US
dc.titleFinding a Hamiltonian Path in a Cube with Specified Turns is Harden_US
dc.typeArticleen_US
dc.identifier.citationAbel, Zachary, Erik D. Demaine, Martin L. Demaine, Sarah Eisenstat, Jayson Lynch, and Tao B. Schardl. “Finding a Hamiltonian Path in a Cube with Specified Turns Is Hard.” Journal of Information Processing 21, no. 3 (2013): 368–377.en_US
dc.contributor.departmentMassachusetts Institute of Technology. Computer Science and Artificial Intelligence Laboratoryen_US
dc.contributor.departmentMassachusetts Institute of Technology. Department of Electrical Engineering and Computer Scienceen_US
dc.contributor.departmentMassachusetts Institute of Technology. Department of Mathematicsen_US
dc.contributor.mitauthorAbel, Zachary Ryanen_US
dc.contributor.mitauthorDemaine, Erik D.en_US
dc.contributor.mitauthorDemaine, Martin L.en_US
dc.contributor.mitauthorEisenstat, Sarah Charmianen_US
dc.contributor.mitauthorLynch, Jayson R.en_US
dc.contributor.mitauthorSchardl, Tao Benjaminen_US
dc.relation.journalJournal of Information Processingen_US
dc.eprint.versionAuthor's final manuscripten_US
dc.type.urihttp://purl.org/eprint/type/JournalArticleen_US
eprint.statushttp://purl.org/eprint/status/PeerRevieweden_US
dspace.orderedauthorsAbel, Zachary; Demaine, Erik D.; Demaine, Martin L.; Eisenstat, Sarah; Lynch, Jayson; Schardl, Tao B.en_US
dc.identifier.orcidhttps://orcid.org/0000-0003-3803-5703
dc.identifier.orcidhttps://orcid.org/0000-0002-4295-1117
dc.identifier.orcidhttps://orcid.org/0000-0002-3182-1675
dc.identifier.orcidhttps://orcid.org/0000-0003-0198-3283
mit.licenseOPEN_ACCESS_POLICYen_US


Files in this item

Thumbnail

This item appears in the following Collection(s)

Show simple item record